Revista Matemática Iberoamericana


Full-Text PDF (208 KB) | Metadata | Table of Contents | RMI summary
Volume 26, Issue 1, 2010, pp. 57–76
DOI: 10.4171/RMI/593

Published online: 2010-04-30

Valiron’s construction in higher dimension

Filippo Bracci[1], Graziano Gentili[2] and Pietro Poggi-Corradini[3]

(1) Università di Roma 'Tor Vergata', Italy
(2) Università degli Studi di Firenze, Italy
(3) Kansas State University, Manhattan, USA

We consider holomorphic self-maps $\varphi$ of the unit ball $\mathbb B^N$ in $\mathbb C^N$ ($N=1,2,3,\dots$). In the one-dimensional case, when $\varphi$ has no fixed points in $\mathbb D\defeq \mathbb B^1$ and is of hyperbolic type, there is a classical renormalization procedure due to Valiron which allows to semi-linearize the map $\varphi$, and therefore, in this case, the dynamical properties of $\varphi$ are well understood. In what follows, we generalize the classical Valiron construction to higher dimensions under some weak assumptions on $\varphi$ at its Denjoy-Wolff point. As a result, we construct a semi-conjugation $\sigma$, which maps the ball into the right half-plane of $\mathbb C$, and solves the functional equation $\sigma\circ \varphi=\lambda \sigma$, where $\lambda > 1$ is the (inverse of the) boundary dilation coefficient at the Denjoy-Wolff point of $\varphi$.

Keywords: Linearization, dynamics of holomorphic self-maps, intertwining maps, iteration theory, hyperbolic maps.

Bracci Filippo, Gentili Graziano, Poggi-Corradini Pietro: Valiron’s construction in higher dimension. Rev. Mat. Iberoamericana 26 (2010), 57-76. doi: 10.4171/RMI/593